Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Wakefield, VA

July 3, 2011Caroline County, Hanover County, Louisa County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 3, 2011, 9:21 PM EDT for Caroline County, Hanover County, Louisa County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 9:21 PM EDT (01:21 UTC)
Expired
Jul 3, 2011, 10:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caroline County, VA, Hanover County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WUUS51 KAKQ 040121
SVRAKQ
VAC033-085-109-040215-
/O.NEW.KAKQ.SV.W.0149.110704T0121Z-110704T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
921 PM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
  NORTHWESTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  EASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1015 PM EDT

* AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MINERAL...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUMPASS AROUND 950 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FREDERICKS HALL...BEAVERDAM...CHILESBURG...RUTHER GLEN...HEWLETT...
CEDAR FORK...NOEL...COATESVILLE...GOLANSVILLE AND OLIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3811 7737 3771 7760 3794 7801 3812 7793
      3810 7783 3805 7774 3802 7772 3800 7764
      3814 7749
TIME...MOT...LOC 0122Z 297DEG 18KT 3805 7788
WIND...HAIL 60MPH 1.00IN

$$

JM
2 follow-up statements
778 
WWUS51 KAKQ 040200
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 PM EDT SUN JUL 3 2011

VAC033-085-109-040215-
/O.CON.KAKQ.SV.W.0149.000000T0000Z-110704T0215Z/
HANOVER VA-CAROLINE VA-LOUISA VA-
1000 PM EDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LOUISA...WEST CENTRAL CAROLINE AND NORTHWESTERN HANOVER COUNTIES
UNTIL 1015 PM EDT...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BUMPASS...OR 13 MILES EAST OF MINERAL...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL LOUISA...NORTHWESTERN HANOVER AND WEST CENTRAL CAROLINE
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS HEWLETT...COATESVILLE...
CEDAR FORK...NOEL AND OLIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3797 7745 3771 7760 3787 7788 3802 7773
      3801 7768 3800 7764
TIME...MOT...LOC 0201Z 297DEG 18KT 3795 7765
WIND...HAIL 60MPH 1.00IN

$$

JM
494 
WWUS51 KAKQ 040209
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EDT SUN JUL 3 2011

VAC033-085-109-040220-
/O.EXP.KAKQ.SV.W.0149.000000T0000Z-110704T0215Z/
HANOVER VA-CAROLINE VA-LOUISA VA-
1009 PM EDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOUISA...WEST
CENTRAL CAROLINE AND NORTHWESTERN HANOVER COUNTIES WILL EXPIRE AT
1015 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3797 7745 3771 7760 3787 7788 3802 7773
      3801 7768 3800 7764
TIME...MOT...LOC 0210Z 297DEG 18KT 3793 7760

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:22 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 3, 7:22 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
722 PM EDT SUN JUL 3 2011

.SYNOPSIS...
HIGH PRESSURE WILL BECOME ANCHORED OFF THE SOUTHEAST COAST THROUGH
MUCH OF THE WEEK. MEANWHILE...AN UPPER LEVEL TROUGH WILL PERSIST
FROM THE NORTHERN GREAT LAKES TO ATLANTIC CANADA. THIS WILL PUSH A
SERIES OF WEAK FRONTAL BOUNDARIES INTO THE MID ATLANTIC THROUGHOUT
THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATE...
WATCHING LINE OF CONVECTION CURRENTLY MOVING SOUTHWARD THROUGH
NORTHERN VA/SOUTHERN MD ALONG/AHEAD OF SFC COLD FRONT. THIS ACTIVITY
SHOULD REACH OUR NORTHERN COUNTIES INCLUDING THE EASTERN SHORE
OVER THE NEXT 1-2 HOURS. NOT MUCH GOING ON FARTHER SOUTH...SO WILL
MAINTAIN HIGHEST POPS ACROSS THE NORTH AND CONTINUE TO MONITOR
TRENDS THROUGH THE EVENING AS COLD FRONT DROPS SOUTHWARD.

PREVIOUS DISCUSSION...
SUNNY SKIES THIS AFTERNOON HAVE ALLOWED TEMPS TO RISE INTO THE MID
90S IN MANY SPOTS...REACHING CONVECTIVE TEMPS AND PROMOTING STRONG
LOW-LEVEL INSTABILITY. MAIN COLD FRONT STILL WELL OFF TO THE
NORTHWEST ACROSS OH AND WESTERN PA. MID-LEVEL SHORTWAVE IS
DISPLACED TO THE NORTH OF THE FA AS WELL. SO NOT MUCH IN THE WAY
OF A TRIGGER ALOFT...BUT A THERMAL TROUGH AND ASSOCIATED LOW-LEVEL
CONVERGENCE IS EVIDENT ON THE LATEST LAPS ANALYSIS OVER CENTRAL
VA. CONVECTION STARTING TO FIRE OVER THE HIGHER TERRAIN TO THE
WEST IS EXPECTED TO WORK ITS WAY INTO THE FA OVER THE NEXT FEW
HOURS...WITH THE AFOREMENTIONED THERMAL TROUGH AND OUTFLOW
BOUNDARIES ALSO SUPPORTING ADDITIONAL STORMS. SEVERE WEATHER IS
POSSIBLE BUT NOT EXPECTED TO BE WIDESPREAD DUE TO WEAK SHEAR
     MID-LEVEL LAPSE RATES...AND THE LACK OF A SYNOPTIC TRIGGER.
MAIN THREAT WILL BE LOCALIZED FLOODING IN LOW-LYING AND OTHER POOR
DRAINAGE AREAS AS PWATS AVERAGE 1.75-2 IN AND H3-H85 MEAN WINDS
ARE WEAK AT 15-20 KT. THIS THREAT IS HIGHLIGHTED IN THE HWO.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING AND DISSIPATE
OVERNIGHT. LOW TEMPS IN THE UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
UPPER RIDGE OVER THE CONUS WILL CONTINUE TO WEAKEN AS AN UPPER TROUGH
DEVELOPS OVER THE EASTERN CONUS FOR THE UPCOMING WEEK.
AFOREMENTIONED COLD FRONT WILL WORK ITS WAY INTO THE FA ON
MONDAY...WHILE STALLING AND BECOMING FAIRLY DIFFUSE THROUGH AT
LEAST TUESDAY. LOW CONFIDENCE ON EXACT TIMING OF ANY PRECIP
THROUGH THE PERIOD...BUT PRESENCE OF WEAK FRONT OVER THE FA AND
PLENTY OF DIURNAL LOW-LEVEL INSTABILITY EACH DAY WILL MAKE SHOWERS
AND STORMS POSSIBLE...THUS CHANCE POPS WARRANTED. LOCALIZED HEAVY
RAIN WILL REMAIN POSSIBLE WITH PWATS CONSISTENTLY NEAR 2 IN. HIGH
TEMPS IN THE UPPER 80S TO LOWER 90S. LOW TEMPS IN THE UPPER 60S TO
LOWER 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
PER MODEL GUIDANCE FROM CRNT AND PAST FEW RUNS..UPR LVL PTRN NOT
CONDUCIVE TO PUSHING ANY BOUNDARY MUCH FURTHER SOUTH THAN NORTH
CAROLINA THROUGH NEXT WEEKEND. TIMING OF PCPN CONTINUES TO BE RTHR
PROBLEMATIC WITH CHC POPS JUST ABOUT EACH DAY. GIVEN WEAK SFC TROF
THURSDAY...WILL CONCENTRATE HIGHEST POPS DURING AFTRN/EVE HRS.
STRONGER BOUNDARY WITH EMBEDDED S/W PROGGED LINGERS ACROSS THE RGN
LATE FRI THROUGH SAT. CAPPED POPS AT 40% ALL AREAS. WILL LWR TO
SLGHT CHC POPS NEXT SUNDAY AS CRNT MODELS HAVE WEAK HIGH PRESSURE
BUILDNG IN FROM THE NORTH WITH BOUNDARY STALLED ALONG THE NC COAST.

HIGHS THURSDAY U80S-L90S. M-U80S FRI THRU SUN DUE TO MORE CLOUDS/
SPORADIC PCPN CHCS AND A WND SHIFT INTO THE N-NE OVER THE WEEKEND.
LOWS WED/THUR 70-75...U60S-L70S FRI/SAT/SUN.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORMS ARE EXPECTED TO DEVELOP N AND W OF THE TAF SITES AND
SPREAD SE LATE THIS AFTERNOON/EVENING. TIMING AND LOCATION OF
ACTIVITY WITH RESPECT TO THE TAF SITES IS UNCERTAIN. CONTINUED
MENTION OF HAZE AND SMOKE AT SBY AND ECG RESPECTIVELY BUT EXPECT
THAT FOLLOWING CONVECTION AND THE ENSUING MIXING ALONG WITH A MORE
WESTERLY TURN TO THE WIND...THIS SHOULD BECOME LESS OF AN ISSUE.
SOME FOG IS IN THE MOS FORECASTS FOR EARLY MONDAY MORNING BUT TAFS
ONLY REFLECT IT TO A LIMITED DEGREE. WINDS WILL HAVE AN UNFAVORABLE
WESTERLY COMPONENT AND THE GROUND IS DRY OUTSIDE ANY SIGNIFICANT
PCPN THAT OCCURS THIS EVENING.

ANOTHER ROUND OF CONVECTION IS EXPECTED MONDAY AFTERNOON...THIS WILL
BE MOST CONCENTRATED OVER SRN PORTIONS OF THE AREA. THIS WILL BE
MAINLY AFT 18Z.

OUTLOOK THROUGH FRIDAY...THE CHANCE FOR TSTMS CONTINUES EACH DAY
THROUGH THE PERIOD WITH MOST ACTIVITY DURING THE AFTERNOON AND
EVENING HOURS. NO SIGNIFICANT FOG ISSUES ARE EXPECTED ATTM DURING
THE OVERNIGHT HOURS.

&&

.MARINE...
LATEST DATA SUGGESTS S-SW WINDS INCREASE A BIT THIE EVENING AHEAD
OF APPRCHG TROF TO THE W. WINDS ACROSS CHES BAY MAY REACH 15 KTS...
WHILE 15-20 KTS ARE ALREADY COMMON ON THE COASTAL WATERS. HAVE
KEPT CONDITIONS UNDER SCA LEVELS FOR NOW...THINKING ANY GUSTS COME
IN CONVECTION LATER THIS EVENING. THIS CONVECTION TO BE HANDLED
WITH MWS/SMW IF AND WHEN NEEDED.

S-SW WNDS AOB 15 KTS CONT THROUGH MON AS HIGH PRS MOVES OFF THE
COAST. NEXT FRONTAL BNDRY ENTERS THAN STALLS ACROSS AREA MON NITE
AND TUES...BRIEFLY TURNING WNDS TO THE W-NW ACROSS NRN HALF OF CSTL.
WNDS THEN BECOME S ALL AREAS BY MID WEEK AT SPEEDS AOB 15 KT. SEAS
AVG 2 FT NEARSHORE TO 3-4 FT OUT NR 20 NM.

.RIP CURRENT...
DATA SUGGESTS 15-17 SEC PERIOD SWELLS THROUGH MONDAY ACROSS SRN
BEACHES AND 10-12 SECOND PERIOD ACROSS NRN BEACHES. DECIDED TO GO
WITH A MODERATE RISK OF RIP CURRENTS MONDAY FROM CAPE HENRY ON S
DESPITE A SW WIND 10-15 KTS. KEPT LOW RISK ACROSS THE DELMARVA
BEACHES FOR NOW.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
     071-080>084-090-091-093>098.
MARINE...NONE.

&&

SYNOPSIS...AJZ
NEAR TERM...JDM/MAS
SHORT TERM...MAS
LONG TERM...MPR
AVIATION...LSA
MARINE...MPR
Hazardous weather outlook, Jul 3, 3:52 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SUN JUL 3 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079-
085-087>089-092-099-100-042000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX-
GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA-
352 PM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON THROUGH TONIGHT. VERY HEAVY RAIN IS LIKELY IN ANY
THUNDERSTORMS...AND THIS COULD RESULT IN LOCALIZED FLOODING IN
LOW-LYING AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND
TUESDAY. THUNDERSTORMS MAY BE ACCOMPANIED BY VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ063-070-071-080>084-090-091-093>098-042000-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
352 PM EDT SUN JUL 3 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON THROUGH TONIGHT. VERY HEAVY RAIN IS LIKELY IN ANY
THUNDERSTORMS...AND THIS COULD RESULT IN LOCALIZED FLOODING IN
LOW-LYING AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND
TUESDAY. THUNDERSTORMS MAY BE ACCOMPANIED BY VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-VAZ086-042000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-MATHEWS-
352 PM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND AND THE MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 5:12 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT SUN JUL 3 2011

VAZ048-049-032215-
FLUVANNA VA-LOUISA VA-
512 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORM MOVING INTO EASTERN VIRGINIA PIEDMONT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BOSWELLS TAVERN...OR ABOUT 17
MILES NORTH OF PALMYRA...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR UNION MILLS AT 555 PM EDT...ZION
CROSSROADS AT 600 PM EDT...TROY AT 605 PM EDT...BYBEE...AND...
WILDWOOD AT 610 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3801 7831 3805 7827 3808 7825 3811 7823
      3802 7807 3785 7829 3797 7835

JM
Special weather statement, Jul 3, 5:13 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT SUN JUL 3 2011

VAZ048-049-032215-
FLUVANNA VA-LOUISA VA-
513 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORM MOVING INTO THE EASTERN VIRGINIA PIEDMONT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BOSWELLS TAVERN...OR ABOUT 17
MILES NORTH OF PALMYRA...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR UNION MILLS AT 555 PM EDT...ZION
CROSSROADS AT 600 PM EDT...TROY AT 605 PM EDT...BYBEE...AND...
WILDWOOD AT 610 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3801 7831 3805 7827 3808 7825 3811 7823
      3802 7807 3785 7829 3797 7835

JM
Special weather statement, Jul 3, 5:24 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT SUN JUL 3 2011

VAZ048-032200-
FLUVANNA VA-
524 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORM APPROACHING FLUVANNA COUNTY...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF FORK UNION...OR ABOUT 17 MILES
WEST OF PALMYRA...MOVING SOUTHEAST AT 20 MPH. IF THIS STORM HOLDS
TOGETHER...IT WILL BE NEAR ANTIOCH AT 540 PM EDT...HARDWARE AT 555 PM
EDT...SHORES...AND...CENTRAL PLAINS AT 600 PM EDT.

EXPECT WIND GUSTS UP TO 40 MPH...SMALL HAIL AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THIS STORM.

LAT...LON 3787 7842 3776 7818 3769 7826 3770 7829
      3771 7833 3773 7837 3773 7841 3775 7845
      3777 7848 3781 7849

44
Special weather statement, Jul 3, 7:41 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
741 PM EDT SUN JUL 3 2011

MDZ021-040045-
DORCHESTER MD-
741 PM EDT SUN JUL 3 2011

...THUNDERSTORMS APPROACHING DORCHESTER COUNTY...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 20 MILES NORTHEAST OF NORTH BEACH TO 8
MILES SOUTHWEST OF CHESAPEAKE BEACH...MOVING SOUTHEAST AT 25 MPH. IF
THESE STORMS HOLD TOGETHER...THEY WILL BE NEAR CAMBRIDGE AROUND 820
PM EDT...SECRETARY AROUND 835 PM EDT...HURLOCK AROUND 845 PM EDT.

EXPECT WIND GUSTS NEAR 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THESE STORMS.

LAT...LON 3862 7570 3858 7570 3848 7583 3827 7593
      3826 7600 3832 7603 3825 7603 3824 7618
      3832 7627 3836 7625 3836 7629 3848 7635
      3853 7625 3857 7632 3864 7629 3864 7616
      3860 7615 3858 7603 3868 7594 3871 7584

44
Special weather statement, Jul 3, 9:05 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT SUN JUL 3 2011

VAZ048-049-061>064-040200-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA
VA-
905 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS MOVING INTO CENTRAL VIRGINIA...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER LAKE MONTICELLO...OR ABOUT 9 MILES
NORTHWEST OF PALMYRA...MOVING SOUTHEAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR UNION MILLS AT 910 PM EDT...TROY AT 915 PM
EDT...WILDWOOD AT 920 PM EDT...BYBEE AT 925 PM EDT...WILMINGTON AT
935 PM EDT...KENTS STORE AT 940 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3813 7820 3814 7817 3810 7783 3799 7767
      3808 7754 3791 7743 3768 7822 3779 7848

DAP

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:50 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Westmoreland40 min
Jul 3, 9:05 PM EDTSpecial Weather StatementAKQFluvanna, Louisa55 min
Jul 3, 9:27 PM EDTSevere Thunderstorm WarningAKQEssex, Northumberland, Richmond, Westmoreland63 min
Jul 3, 9:51 PM EDTSpecial Weather StatementAKQEssex, Goochland, Hanover, King and Queen, King William, City of Richmond54 min
Jul 3, 10:07 PM EDTSevere Thunderstorm WarningAKQCaroline, Chesterfield, Goochland, Hanover, Henrico, King William and 4 more53 min
Jul 3, 10:23 PM EDTSpecial Marine WarningAKQ97 min
Jul 3, 10:29 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland61 min
Jul 3, 10:55 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 3 more50 min
Jul 3, 11:02 PM EDTSpecial Marine WarningAKQ88 min
Jul 3, 11:06 PM EDTSpecial Weather StatementAKQLouisa54 min
Jul 3, 11:08 PM EDTSpecial Weather StatementAKQGloucester, Mathews, Middlesex52 min
Jul 3, 11:20 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg55 min
Jul 3, 11:25 PM EDTSpecial Weather StatementAKQAccomack, Northampton65 min
Jul 3, 11:28 PM EDTSpecial Weather StatementAKQHanover62 min
Jul 3, 11:34 PM EDTSevere Thunderstorm WarningAKQHanover, Louisa41 min
Jul 3, 11:43 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, Mathews, York32 min
Jul 4, 12:23 AM EDTSpecial Marine WarningAKQ52 min
Jul 4, 12:30 AM EDTSpecial Marine WarningAKQ90 min
Jul 4, 12:35 AM EDTSpecial Weather StatementAKQNorthampton40 min
Jul 4, 12:41 AM EDTSpecial Weather StatementAKQHanover49 min
Jul 4, 1:07 AM EDTAreal Flood AdvisoryAKQNorthampton113 min
Jul 4, 3:00 PM EDTSpecial Weather StatementAKQLunenburg45 min
Jul 4, 3:27 PM EDTSpecial Weather StatementAKQPrince George, City of Hopewell48 min
Jul 4, 3:47 PM EDTSpecial Weather StatementAKQLunenburg43 min
Jul 4, 3:49 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin56 min
Jul 4, 3:59 PM EDTSpecial Weather StatementAKQSurry46 min
Jul 4, 4:27 PM EDTSpecial Weather StatementAKQLunenburg33 min
Jul 4, 4:46 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Newport News44 min
Jul 4, 4:52 PM EDTSpecial Weather StatementAKQGloucester, James City, City of Williamsburg53 min
Jul 4, 4:57 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton48 min
Jul 4, 4:59 PM EDTSpecial Weather StatementAKQPrince Edward31 min
Jul 4, 5:18 PM EDTSpecial Weather StatementAKQNottoway42 min
Jul 4, 5:21 PM EDTSpecial Weather StatementAKQAmelia, Charles City, Chesterfield, Henrico, Nottoway, Prince George and 3 more54 min
Jul 4, 5:36 PM EDTSpecial Weather StatementAKQLunenburg, Prince Edward39 min
Jul 4, 5:37 PM EDTSpecial Weather StatementAKQCity of Suffolk53 min
Jul 4, 5:38 PM EDTSpecial Weather StatementAKQFluvanna32 min
Jul 4, 5:42 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Henrico, Nottoway, Prince George and 2 more48 min
Jul 4, 5:46 PM EDTSpecial Weather StatementAKQGloucester, Mathews59 min
Jul 4, 5:52 PM EDTSpecial Weather StatementAKQSussex23 min
Jul 4, 5:52 PM EDTSevere Thunderstorm WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson38 min
Jul 4, 6:06 PM EDTSpecial Marine WarningAKQ54 min
Jul 4, 6:09 PM EDTSpecial Marine WarningAKQ40 min
Jul 4, 6:09 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach51 min
Jul 4, 6:17 PM EDTSpecial Weather StatementAKQCharles City, Henrico, New Kent, Prince George, Surry, City of Colonial Heights and 2 more43 min
Jul 4, 6:21 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Cumberland, Fluvanna, Goochland, Powhatan54 min
Jul 4, 6:24 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, New Kent, Prince George and 7 more51 min
Jul 4, 6:26 PM EDTAreal Flood AdvisoryAKQAmelia, Charles City, Chesterfield, Dinwiddie, Henrico, Prince George and 3 more94 min
Jul 4, 6:43 PM EDTSpecial Marine WarningAKQ62 min
Jul 4, 6:57 PM EDTSevere Thunderstorm WarningAKQCaroline, Chesterfield, Goochland, Hanover, Henrico, King William and 3 more48 min
Jul 4, 7:04 PM EDTSpecial Weather StatementAKQGreensville, Southampton, City of Emporia, City of Franklin56 min
Jul 4, 7:07 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach38 min
Jul 4, 7:08 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach52 min
Jul 4, 7:10 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach50 min
Jul 4, 7:14 PM EDTSpecial Weather StatementAKQCharles City, Henrico, King and Queen, New Kent46 min
Jul 4, 7:19 PM EDTSpecial Weather StatementAKQJames City, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 2 more56 min
Jul 4, 7:49 PM EDTSpecial Marine WarningAKQ86 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.